Advanced Search
MyIDEAS: Login to save this paper or follow this series

ECM-algorithms that converge at the rate of EM

Contents:

Author Info

  • Joe Sexton
  • Anders Rygh Swensen

    ()
    (Statistics Norway)

Registered author(s):

    Abstract

    This paper describes a way of constructing an ECM algorithm such that it converges at the rate of the EM algorithm. The approach is motivated by the well known conjugate directions algorithm, and a special case of it is when the parameters corresponding to different CM steps are orthogonal. Three examples are given illustrating the approach. Possible implications of the theme for the ECME algorithm are briefly discussed.

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL: http://www.ssb.no/a/publikasjoner/pdf/DP/dp244.pdf
    Download Restriction: no

    Bibliographic Info

    Paper provided by Research Department of Statistics Norway in its series Discussion Papers with number 244.

    as in new window
    Length:
    Date of creation: Jan 1999
    Date of revision:
    Handle: RePEc:ssb:dispap:244

    Contact details of provider:
    Postal: P.O.Box 8131 Dep, N-0033 Oslo, Norway
    Phone: (+47) 21 09 00 00
    Fax: (+47) 21 09 49 73
    Email:
    Web page: http://www.ssb.no/en/
    More information through EDIRC

    Related research

    Keywords: EM algorithm; ECM algorithm; ECME algorithm; missing data; conjugate directions algorithm; orthogonal parameters; rate of convergence.;

    Find related papers by JEL classification:

    References

    References listed on IDEAS
    Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
    as in new window
    1. Hamilton, James D, 1989. "A New Approach to the Economic Analysis of Nonstationary Time Series and the Business Cycle," Econometrica, Econometric Society, vol. 57(2), pages 357-84, March.
    Full references (including those not matched with items on IDEAS)

    Citations

    Lists

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    Statistics

    Access and download statistics

    Corrections

    When requesting a correction, please mention this item's handle: RePEc:ssb:dispap:244. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (J Bruusgaard).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.